Hello. My son Roman, was 1 when he suddenly had 4 partial seizures in one day, with no past of seizures or any other condition. We were immediately admitted into the hospital and he continued to have them, sometimes during sleep, sometimes when awake, it seemed that there was nothing that triggered them around him. The neurologist performed a spot EEG and a 24 hr EEG and could catch nothing on either one, didn't have seizures during them. His pulse ox number would drop into the 40's every seizure so they kept him for 5 days total and we were released with orders to see the neurologist in 2 weeks. The DR put him on keppra (in which had too many side effects), then Topamax and valium, in which he stayed on for 2 1/2 months. He continued to have the seizures, sometimes 4 a day, and sometimes 3 days in between them. At this point he was 17 months old, and after researching the effects of topamax online myself and no seizures for 4 weeks, I slowly and correctly weaned him off of the medication all together. He has had no seizure since then.... this was in the beginning of March 2008, he is about to be 2 now, and has been doing fine. He has always had allergies in which he takes Zyrtec for them, has eczema, and slight asthma, and thats it. BUT he is not progressing as well as I would think. I am with him 24/7, I am a Nanny for a family. He is barely saying any words, not even Mommy or Momma, ball, anything really, just some Uh-oh, and the word Hat. Lately he is kind of showing signs that are simlar to that of the topamax. He is very irritable for no reason, frustrated, hits himslef, cannot take the word NO most the time, will be playing and having fun, and all of a sudden he makes an aweful face and whines like maybe he is having headaches. It seems like when all is going well and its just me and him and having a great day, doing everything he likes, he is upset, whiney, etc. ALSO, he is not seeming to learn from his actions. He is still doing the same things for months that he gets spankings for or swats on the hand for. EXAMPLE throwing food on the floor, pushing down a younger child, throwing his cup, hitting someone (even me). I am VERY consistent with my parenting and do not ignore his actions and always punish in the same manner and he still isnt getting it. Everytime he throws something he has the same blank look on his face like he didnt know it was wrong. For the past week he is hitting his head into things when he is mad. I just am worried that the few months he was on the Topamax (50mg daily) and valium, it is now effecting him, OR he could have bipolar disorder or about to have an epileptic attack, etc. I am very worried and confused. I am around many toddlers and have an older daughter and I can feel when something is not right and I don't think it is. I think he is having headaches, there is something going on in his body he cannot tell me. I just would appreciate any advice you can give me at all. If there is another specialist to see, I will take him. I know the pediatric neuro. is just going to put him back on a medication or do another semmingly pointless eeg. I love him so much and am very worried about and after effects of this strong past medications, that he has another discorder or anything that could be going on. Please help me and guide me in the right direction. Thanks so much..... Jamie 26
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.